Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 26, 2017, 5:57 PM CDT for Jasper County, Newton County, Tyler County, Texas; Vernon Parish, Louisiana. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 26, 2017, 7:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 55 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:00 PM CDT | HAIL 1 | Town Bluff, TX | |
| Apr 26, 6:15 PM CDT | HAIL 1.25 | 5 S Jasper, TX | PUBLIC RELAYED PHOTOS VIA SOCIAL MEDIA OF HALF DOLLAR SIZED HAIL IN THE SPRINGHILL COMMUNITY. |
| Apr 26, 6:22 PM CDT | HAIL 1 | Magnolia Springs, TX | PUBLIC RELAYED PHOTO VIA SOCIAL MEDIA OF ESTIMATED QUARTER SIZE HAIL NEAR MAGNOLIA SPRINGS. |
| Apr 26, 6:22 PM CDT | HAIL 1 | Magnolia Springs, TX | PUBLIC RELAYED PHOTO VIA SOCIAL MEDIA OF HAIL ESTIMATED AT QUARTER SIZE NEAR MAGNOLIA SPRINGS. |
| Apr 26, 6:25 PM CDT | HAIL 1 | Magnolia Springs, TX | PUBLIC RELAYED PHOTO VIA SOCIAL MEDIA OF ESITMATED QUARTER SIZE HAIL NEAR MAGNOLIA SPRINGS. |
| Apr 26, 6:38 PM CDT | HAIL 0.88 | Kirbyville, TX | |
| Apr 26, 6:38 PM CDT | HAIL 1 | Kirbyville, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 4:44 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WUUS54 KLCH 262257
SVRLCH
LAC115-TXC241-351-457-270000-
/O.NEW.KLCH.SV.W.0063.170426T2257Z-170427T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
557 PM CDT WED APR 26 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Western Vernon Parish in west central Louisiana...
Southeastern Tyler County in southeastern Texas...
Newton County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 700 PM CDT
* At 556 PM CDT, severe thunderstorms were located along a line
extending from near Mayflower to 6 miles northeast of Warren,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jasper, Leesville, Newton, Kirbyville, Anacoco, Warren, Town Bluff,
Slagle, Toledo Bend Dam, Call, Bon Weir, Burkeville, Fort Polk, New
Llano, Hornbeck, Trout Creek, Hutton, Mayflower, Spurger and
Kurthwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3134 9297 3088 9342 3086 9348 3088 9355
3082 9356 3076 9361 3069 9363 3066 9367
3059 9370 3060 9449 3115 9396 3117 9358
3120 9355 3128 9353 3128 9344 3136 9339
3137 9303
TIME...MOT...LOC 2256Z 264DEG 41KT 3112 9380 3067 9432
HAIL...1.00IN
WIND...60MPH
$$
Tingler2 follow-up statements
343
WWUS54 KLCH 262322
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
622 PM CDT WED APR 26 2017
LAC115-TXC241-351-457-270000-
/O.CON.KLCH.SV.W.0063.000000T0000Z-170427T0000Z/
Vernon LA-Tyler TX-Newton TX-Jasper TX-
622 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN VERNON PARISH...SOUTHEASTERN TYLER...NEWTON AND EAST
CENTRAL JASPER COUNTIES...
At 621 PM CDT, severe thunderstorms were located along a line
extending from near Burr Ferry to near Mt. Union, moving east at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Leesville, Newton, Kirbyville, Anacoco, Slagle, Toledo Bend Dam,
Call, Bon Weir, Burkeville, Fort Polk, New Llano, Hornbeck, Trout
Creek, Hutton, Mayflower, Kurthwood, Stringtown, Farrsville, Magnolia
Springs and Burr Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3134 9297 3088 9342 3086 9348 3088 9355
3082 9356 3076 9361 3069 9363 3066 9367
3059 9370 3060 9425 3116 9374 3117 9358
3120 9355 3128 9353 3128 9344 3136 9339
3137 9303
TIME...MOT...LOC 2321Z 265DEG 39KT 3114 9346 3069 9398
HAIL...1.00IN
WIND...60MPH
$$
Tingler216
WWUS54 KLCH 262338
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
638 PM CDT WED APR 26 2017
TXC457-262348-
/O.CAN.KLCH.SV.W.0063.000000T0000Z-170427T0000Z/
Tyler TX-
638 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TYLER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3134 9297 3088 9342 3086 9348 3088 9355
3082 9356 3076 9361 3069 9363 3066 9367
3059 9370 3060 9407 3097 9376 3111 9357
3127 9345 3128 9344 3136 9339 3137 9303
TIME...MOT...LOC 2338Z 264DEG 41KT 3116 9326 3071 9378
$$
LAC115-TXC241-351-270000-
/O.CON.KLCH.SV.W.0063.000000T0000Z-170427T0000Z/
Vernon LA-Newton TX-Jasper TX-
638 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN VERNON PARISH...CENTRAL NEWTON AND EAST CENTRAL JASPER
COUNTIES...
At 638 PM CDT, severe thunderstorms were located along a line
extending from Leesville to 6 miles north of Trout Creek, moving east
at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Leesville, Newton, Kirbyville, Anacoco, Call, Bon Weir, Slagle,
Burkeville, Fort Polk, New Llano, Hornbeck, Trout Creek, Hutton, Burr
Ferry, Kurthwood, Stringtown, Roganville, Bleakwood, Wiergate and
Evans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3134 9297 3088 9342 3086 9348 3088 9355
3082 9356 3076 9361 3069 9363 3066 9367
3059 9370 3060 9407 3097 9376 3111 9357
3127 9345 3128 9344 3136 9339 3137 9303
TIME...MOT...LOC 2338Z 264DEG 41KT 3116 9326 3071 9378
HAIL...1.00IN
WIND...60MPH
$$
TinglerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:33 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 26, 4:33 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
433 PM CDT Wed Apr 26 2017
.DISCUSSION...
Upper air analysis/water vapor satellite imagery showed an
elongated trof axis stretching from N-S over the Central/Southern
Plains, with en embedded shortwave trof with its base over the Red
River region of OK/TX. This feature is progged to eject out in a
negatively tilted fashion TWD the Mid MS River Valley tonight,
with its associated trailing CDFNT, evident in SFC/radar
observations extending NE to SW near a Shreveport to College
Station line, sweeping through the forecast area this evening.
Southward extent of convection along the front reaches to near
Trinity, TX.
South winds have begun to decrease over SE TX, and this trend
should continue from W to E over the next few hours, aided by the
loss of daytime heating. Trimmed Jefferson/Orange counties from
the Wind Advisory, but left all LA parishes as is with occasional
sustained speeds still reaching 20 mph and frequent gusts in the
25-30 mph range. Made similar wind related adjustments to the
marine hazards, replacing the SCY over the coastal lakes and bays
and nearshore waters with a SCEC headline. The SCEC for the former
will end at 7pm, with the latter running through the night along
with the SCY over the outer waters for ongoing south winds and
post frontal NW winds.
Light streamer type showers continue within the pre-frontal
airmass, but radar trends to the north and latest guidance
indicate that deep convection will likely be tied more closely
with the arrival of the front, and it remains uncertain just how
far to the S/SW convection will build along the boundary. Bulk of
guidance confines the more significant activity to northern zones,
where parameters would support a severe risk. Have maintained the
severe wording in this area in line with the SPC slight risk.
Primary risks would be large hail/damaging winds.
Front and associated convection should move quickly through the
area during the evening hours, with the front expected to be east
of the Lower Atchafalaya by 06Z. A quick bout of cooler/drier air
will follow its passage, with a weak SFC high sliding into the
area THU morning. Light south winds will return by afternoon as
this feature shifts off to the east, with the onshore flow
intensifying THU night as a shortwave trof translating through
fast NW flow aloft over the western CONUS induces low pressure
over the Southern Plains. This initial feature will quickly lift
out to the NE THU night into FRI, well away from the region, but
will be followed by a more significant upper trof digging into the
Four Corners.
This feature is progged to slowly move eastward through the
weekend, pushing a slow moving front through the area SAT night
into SUN. Widespread showers and thunderstorms are expected, with
this system looking to pose a locally heavy rainfall/severe risk.
Details on this will be further refined over the next couple of
days.
Dry weather to start the upcoming work week, with rain chances
returning again by mid week.
13
&&
.MARINE...
South winds are starting to decrease over the coastal waters, and
will continue subsiding from west to east as a cold front
approaches the area. This front is forecast to push through the
region this evening, with increasing and gusty northwest winds in
its wake. Winds will diminish early Thursday morning as high
pressure begins to settle into the area. South winds will return
by Thursday afternoon as the high moves off to the east, and start
to increase on Friday ahead of another approaching storm system.
South winds will become quite strong and gusty over the weekend
as this system continues to slowly approach the area, with
northwest winds expected Sunday night as another cold front is
driven through the area.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 54 78 63 88 / 50 0 10 20
LCH 57 80 67 86 / 30 0 10 10
LFT 62 83 70 88 / 50 0 10 10
BPT 56 81 69 87 / 20 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
TX...None.
GM...Small Craft Advisory until 6 AM CDT Thursday for GMZ470-472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ430-432-435.
Small Craft Exercise Caution through late tonight for GMZ450-452-
455.
&&Hazardous weather outlook, Apr 26, 5:33 AM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 533 AM CDT Wed Apr 26 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 533 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight An upper level trough and associated cold front will push through the area this afternoon into this evening inducing scattered to numerous showers and thunderstorms. Some of these thunderstorms could be strong to severe especially across portions of central Louisiana and the piney woods of Southeast Texas. Large hail, damaging winds and isolated tornadoes will be possible. This threat will come to an end late this evening. In addition to the threat for severe weather, winds away from storms will gust to 25 to 30 MPH today. This will pose a threat to high profile vehicles especially across open areas and bridges. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and thunderstorms are expected Saturday into Sunday as a cold front approaches and moves through the region. Heavy rainfall may be a threat especially on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon or this evening. GMZ430-432-435-450-452-455-470-472-475-271045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 533 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect until 1:00 PM this afternoon for the entire coastal waters out 60 NM and until 1:00 AM Thursday for coastal waters from 20 to 60 NM. Winds of 15 to 20 knots and seas of 5-7 feet will be hazardous to small boats. An upper level trough and associated cold front will push through coastal waters this evening producing isolated showers and thunderstorms. This activity will come to an end after Midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and thunderstorms are expected Saturday into Sunday as a cold front approaches and moves through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon or this evening.
In the hours before
Local storm report, Apr 26, 5:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL CHESTER 30.92N 94.60W
04/26/2017 E1.75 INCH TYLER TX LAW ENFORCEMENT
&&
MMARCOTTThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:30 AM CDT | Wind Advisory | LCH | 9 hr | |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 32 min |
| Apr 26, 5:25 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 35 min |
| Apr 26, 6:34 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 26 min |
| Apr 26, 6:54 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.